Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 9, 2018, 10:50 PM CDT for Buffalo County, Kearney County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 9, 2018, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 64 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted.
059
WUUS53 KGID 100350
SVRGID
NEC019-099-100430-
/O.NEW.KGID.SV.W.0113.180610T0350Z-180610T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1050 PM CDT SAT JUN 9 2018
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Kearney County in south central Nebraska...
South central Buffalo County in south central Nebraska...
* Until 1130 PM CDT
* At 1049 PM CDT, a severe thunderstorm was located just
southwest of Kearney, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mainly rural areas just south of Kearney.
This includes Interstate 80 between mile markers 267 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4070 9891 4057 9891 4057 9918 4066 9918
4066 9920 4068 9920
TIME...MOT...LOC 0349Z 267DEG 13KT 4062 9915
HAIL...1.00IN
WIND...60MPH
$$
Pfannkuch3 follow-up statements
116
WWUS53 KGID 100402
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1102 PM CDT SAT JUN 9 2018
NEC019-099-100430-
/O.CON.KGID.SV.W.0113.000000T0000Z-180610T0430Z/
Kearney NE-Buffalo NE-
1102 PM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN KEARNEY AND SOUTH CENTRAL BUFFALO COUNTIES...
At 1100 PM CDT, a severe thunderstorm was centered just south of
Kearney, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mainly rural areas just south of Kearney, along and south of the
Platte River.
This includes Interstate 80 between mile markers 269 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4070 9891 4057 9891 4057 9915 4066 9916
4067 9916 4068 9914
TIME...MOT...LOC 0400Z 265DEG 13KT 4063 9910
HAIL...1.00IN
WIND...60MPH
$$
Pfannkuch253
WWUS53 KGID 100415
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1115 PM CDT SAT JUN 9 2018
NEC019-100424-
/O.CAN.KGID.SV.W.0113.000000T0000Z-180610T0430Z/
Buffalo NE-
1115 PM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUFFALO COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning appears it will
stay just south of the Buffalo-Kearney County line. The city of
Kearney is no longer in the threat.
LAT...LON 4065 9905 4065 9899 4066 9898 4066 9896
4065 9891 4057 9891 4059 9905
TIME...MOT...LOC 0414Z 272DEG 17KT 4062 9898
$$
NEC099-100430-
/O.CON.KGID.SV.W.0113.000000T0000Z-180610T0430Z/
Kearney NE-
1115 PM CDT SAT JUN 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTH CENTRAL KEARNEY COUNTY...
At 1114 PM CDT, a severe thunderstorm was located 7 miles southeast
of Kearney, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Kearney County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4065 9905 4065 9899 4066 9898 4066 9896
4065 9891 4057 9891 4059 9905
TIME...MOT...LOC 0414Z 272DEG 17KT 4062 9898
HAIL...1.00IN
WIND...60MPH
$$
Pfannkuch683
WWUS53 KGID 100422
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1122 PM CDT SAT JUN 9 2018
NEC099-100430-
/O.EXP.KGID.SV.W.0113.000000T0000Z-180610T0430Z/
Kearney NE-
1122 PM CDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KEARNEY COUNTY
WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has rapidly weakened below
severe limits in the last 10 minutes, and no longer poses an
immediate threat to life or property. Therefore the warning will be
allowed to expire.
However small hail and gusty winds are still possible with this
thunderstorm, and re-intensifcation cannot be ruled out within the
next half hour.
LAT...LON 4065 9905 4065 9899 4066 9898 4066 9896
4065 9891 4057 9891 4059 9905
TIME...MOT...LOC 0420Z 267DEG 13KT 4062 9895
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:13 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 6:13 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Hastings NE 613 PM CDT Sat Jun 9 2018 .SHORT TERM...(This evening through Sunday) Issued at 347 PM CDT Sat Jun 9 2018 This evening... It's a hot one out there with many places getting back into the 90s, especially across Kansas. Most forecast models are dry for this evening, but the chance of an isolated early evening thunderstorm is not zero, but maybe more like 10 percent. We have a weak frontal boundary/wind shift boundary located over our northeastern forecast area that is the dividing line between southerly winds and light and variable winds, between lower to mid 90s and upper 80s. There has been some cloud development in this area, but no thunderstorms so far, although we can't rule out an isolated thunderstorm through early evening along this general boundary area. Tonight... The low level jet really gets ramped up with a 45-50kt wind at 850 mb. The nose of this low level jet and focus for possible thunderstorms should primarily be to the northeast of our forecast area, but again can not rule out a very isolated thunderstorm in our forecast area, and if it happened it would probably be across our northeastern zones. Sunday...Not a lot to say here outside of dry and hot with heat index values around 100. .LONG TERM...(Sunday night through Saturday) Issued at 347 PM CDT Sat Jun 9 2018 Monday...A rather strong cold front will swing across the area, but the timing with a morning/early afternoon frontal passage is not good for us to see thunderstorms. Therefore, the thunderstorms will likely not form until late Monday afternoon and evening once the front is already southeast of our forecast area. It will be rather breezy out of the north northwest Monday afternoon behind the front and the winds may be stronger than currently forecast. Tuesday...The entire area will be on the cool side of the front and it should be a dry and rather pleasant day in the lower 80s southern Nebraska to the mid 80s northern Kansas. Wednesday through Saturday... The pattern will not change much during this time with an upper ridge over the southern plains and an upper trough across the northwestern United States. We will see little short waves break off and track across the northern plains and we could see some off and on small chances for rain, but nothing that really stands out as a slam dunk for rain right now. Regarding temperatures, we should not be too bad on Wednesday with highs primarily in the 80s, but 90s seem likely for most locations as we end the work week with the warm ridge trying to nose in here from the southern plains. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 606 PM CDT Sat Jun 9 2018 Both terminals should remain VFR through the forecast period. Surface winds will fluctuate between E and SE with inverted surface trough in the area. Main issue should be development of low level jet overnight so will continue mention of LLWS between 04Z and 12Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Wesely LONG TERM...Wesely AVIATION...Ewald
Hazardous weather outlook, Jun 9, 9:49 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Hastings NE 949 PM CDT Sat Jun 9 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 949 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Isolated thunderstorms are possible through midnight, mainly south of Interstate 80 and north of the Kansas state line. Any storms that develop are expected to remain below severe limits. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday afternoon, heat index values near 100 degrees will again be possible across portions of the outlook area. Periodic thunderstorm chances return to the forecast Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Ewald
In the hours before
Special weather statement, Jun 9, 10:13 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Hastings NE
1013 PM CDT SAT JUN 9 2018
NEZ061-073-074-100345-
Buffalo NE-Phelps NE-Kearney NE-
1013 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS...
NORTHWESTERN KEARNEY AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 1045 PM
CDT...
At 1013 PM CDT, Doppler radar was tracking a strong thunderstorm near
Odessa, or 13 miles north of Holdrege, moving east at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kearney, Elm Creek, Odessa and Riverdale.
This includes Interstate 80 between mile markers 255 and 271.
LAT...LON 4067 9942 4070 9942 4079 9917 4054 9904
4051 9939 4068 9945
TIME...MOT...LOC 0313Z 253DEG 10KT 4063 9933
ADPSpecial weather statement, Jun 9, 10:46 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Hastings NE
1046 PM CDT SAT JUN 9 2018
NEZ061-074-100415-
Buffalo NE-Kearney NE-
1046 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEARNEY AND SOUTH
CENTRAL BUFFALO COUNTIES UNTIL 1115 PM CDT...
At 1046 PM CDT, Doppler radar was tracking a strong thunderstorm near
Odessa, or 7 miles southwest of Kearney, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kearney.
This includes Interstate 80 between mile markers 266 and 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4067 9922 4073 9900 4073 9895 4065 9895
4056 9896 4057 9918 4066 9918 4066 9922
TIME...MOT...LOC 0346Z 267DEG 13KT 4062 9918
PfannkuchThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:13 PM CDT | Special Weather Statement | GID | Phelps | 32 min |
| Jun 9, 10:46 PM CDT | Special Weather Statement | GID | Kearney | 29 min |
| Jun 10, 12:24 AM CDT | Special Weather Statement | GID | Greeley | 51 min |
| Jun 10, 1:16 AM CDT | Special Weather Statement | GID | Nance | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.